| Model Number |
VLOCL0336 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/29/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
D10 concomitant product: vlocl0336 v-loc* 180 0 grn 60cm gs21x12, (lot # a4k1871vy) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
According to the reporter, in an open liver cancer surgery, while suturing for abdominal closure, the thread of two sutures broke.Another suture was used to complete the suturing.There was no patient injury.
Additional Manufacturer Narrative
Additional information: d9, g3, h2, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the returned samples from plis 10 and 20 were merged for the purposes of this analysis.The visual inspection of the returned product noted two sutures and two needles.The needles were returned attached to the sutures.The sutures were returned broken.Suture a broke 22 3/8 from the needle attachment point.Suture b broke 12 11/16 from the needle attachment point.The measurement was taken with an aluminum rule, calibrated asset nh02505.The foil pouch was inspected and no signs of damage or abnormalities were identified.Unfortunately, as the product was returned open and no sealed samples were returned, a tensile strength test could not be performed.The tensile strength of absorbable sutures may be affected by degradation of the suture and/or damage during use after the product has been opened and may impact the validity of any test results.It was reported that the the thread of the two sutures broke.The reported issue was confirmed.The most likely cause could not be established from the information available.The manufa cturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: progressive loss of tensile strength and eventual absorption of the absorbable sutures occurs by means of hydrolysis.This loss is triggered when exposed to the environment or clinical application.Damage during use may result in inadequate sample length to perform testing and/or deformation of the suture contributing to a loss in tensile strength.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.